Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Can I take garcenia cambogia while on bystolic, amitriptyline and effexor?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
Can I take garcenia Cambogia if I'm on Bystolic, amitriptyline and effexor You did not mention the antidepressants. Are they ok since they are not an SSRI? I would be taking Garcinia for weight loss.
Posted Mon, 27 Jan 2014 in Mental Health
Answered by Dr. Manisha Gopal -8 hours later
Brief Answer: Keep a check on liver test Detailed Answer: Hello and welcome to HCM! I have read the question and can see that you are interested in knowing if you can take garcenia Cambogia while you are on Effexor, amitryptiline and bystolic. Firstly, I would like you to know that all herbal things are not suitable for everyone and also that it is not always what it looks like. There is always a balance of various combinations which help you - like you need all- water, food grains, vegetables, fruits in good proportions to remain healthy. For example- XXXXXXX is considered to be best fruit for health but can it alone give you good health? No. Garcenia Cambogia has side effects- on liver, so, you must check your liver function test before starting with it. And also repeat them after one or two weeks. This product has once been withdrawal from market because of the liver side effects (be on alert of you take it!). So, it will not be judicious for you to just go and invest too much in this product, you may try with very low amount and then gradually look at the response. It will be better that you continue with your medicines as such. So that you can relate the change with the new ingredient. It is a usually used for reducing the weight, but you have not mentioned why you want to take it. You are on anti hypertensive, so while you start with this new product, please monitor the blood pressure twice a day at least for initial few days. Hope the reply is useful for you please feel free to ask more queries for clarification If you feel satisfied, then kindly close the query and rate the answer Dr. Manisha Gopal MD Psychaitry Brief Answer: Explained below Detailed Answer: hello, I have read the earlier question but it was not very clear what you wanted to know, you did not ask anything related to the SSRi or TCAs specifically. It's ok, now I can understand what you want to ask. Look, there are two things, first if that I would never give a person of your age amitryptiline willingly. I would rather go for something like- sertraline, or escitalopram. They are more safe and have less interaction, plus cardio safe usually. Secondly, I do not understands why you are taking Venlafaxine ( Effexor) with amitryptiline ? only Venlafaxine should be enough for taking care of all the symptoms when given in appropriate dosage. Ideally, you should get the treatment revised by your doctor, discuss these points with him. He may agree to stop amitryptiline and increase Effexor - if required. This will be safer or he may shift to SSRI altogether. But there is no way that I can assure you that garcenia Cambogia is safe with any of them or for your liver. So, keep a check on liver tests while you take it. Hope the reply answers your query please feel free to ask more questions if you need more clarifications If you are satisfied, please close the questions and rate the answer Dr. Manisha Gopal MD psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor